Aa
A
A
A
Close
Heart Rhythm Community
12.2k Members
Avatar universal

yet another with sudden onset of V Tac after jogging

Just found this site and find that it has a wealth of information pertaining to my issue. No real questions yet but would love to here any comments people might have.

Long story short, 57 year old male with little medical history and have been a daily jogger of the last 15 years or so. I run anywhere from 3 to 5 miles a day. About a month ago I was 2 miles into a run and suddenly ran out of energy. It happens once in a while so I didn't really think about it and ended up walking 2 miles back to my car.

About an hour or so later I started to have flu like symptoms. My daughter had just gotten over the flu so I just assumed I was coming down with the same thing. At no time was I having any of the typical cardiac related symptoms including a feeling of a rapid heart beat. I also didn't have a temperature which I thought was strange. I simply went to bed and ended up tossing and turning all night with this "flu".

Next morning this flu hadn't gotten better and I couldn't stand it any longer so I had my wife drive me to the Emergency Room. Within seconds of placing me on a monitor they discovered that I was actually in Ventricluair Tachycardia and immediately cardioverted me back into a normal rhythm.

After the one shock I felt 100% better and even felt I could easily get up and go home. Of course I knew this couldn't happen. It ended up that the prolonged VT episode had almost caused my kidneys to fail and my heart was still suffering the reactions from this VT episode.

Luckily my kidney function returned to normal in a couple of days at which time I was scheduled for an Angiocath. This of course came back negative (the good news I guess!) for any blockages or reason for the VT. I was placed on the medication Sotalol to keep my pulse rate artificially low in hopes of staying out of VT and sent home.

Over the last couple of weeks I've had various tests such as EKG's and an Echocardiogram which show my heart is returning to a more "normal" state. I also just had a cardiac MRI which I haven't heard the results from. It's been a few days already so I assume they didn't find anything out of the norm. The doctor was looking to see if I had any kind of scaring.
  
So far the doctor has mentioned everything from just keeping me on the Sotalol to the extreme of having a defibrillator implanted. This of course is his last plan of action I assume. I've currently been on the Sotalol for about a month and no longer have any real issues with either the medication or lower heart rate. During this time I also haven't had any return of the VT. I'm currently walking 3+ miles per day for exercise.

Any thoughts or comments are welcome.

Thanks!

5 Responses
12492606 tn?1459874033
That must have been scary.  Please share the MRI interpretation when you have it.  Only guesses at this point as to what caused the VT without the MRI.  If there is nothing obvious from the MRI, then I think the next step will probably involve some continuous monitoring using something like the LINQ temporary implant.  Best wishes for getting a handle on this.
17115252 tn?1456332331
What happened with your cardiac MRI?

I went into cardiac arrest during a run ended up in the ER to have my heart stopped too. Afterward all my tests including a cardiac MRI came back showing no scarring and a healthy heart. I had an EP study done on FEB 4th where they found scarring that did not show up in the MRI in my right ventricle and I also had a defibrillator placed in for VT in my left ventricle. In my case the VT was high at 260bpm and they determined I was at high risk for sudden cardiac death. I am also on Sotalol.

Best wishes
1 Comments
Thanks of the comments. I get my MRI results on March 4 but I assume because I didn't hear anything sooner, they must not have found anything serious or out of the norm. I'll post later as to what the next step is and what they found. At this point I feel like living in limbo not knowing what caused it or what can correct it.
Avatar universal
Not that anyone's following my condition but here's the end result of my VT episode from January.

Doctor found a very small scar in the heart after reading my MRI. After much discussion it was decided that he'd do a EP study on my heart to see if the Sotalol medication was controlling my VT condition. If it was, he hoped to just keep me on medication for control of VT.

During the EP study it was determined that the medication wasn't stopping him from putting my heart into VT unfortunately. The next plan (during this same procedure) was to try and ablat the bad cells causing the condition. This also didn't work because of a couple of factors including being able to reach them.

Unfortunately the only real recourse was to have a single line ICD (implantable cardioverter defibrillator) implanted which was done the following day. Not the happiest of endings but at least it should take care of the problem if it ever returns. And yes, my left clavicle/chest area is VERY sore from the surgery, not looking forward to the replacement surgery in 8 years or so.
12492606 tn?1459874033
Sorry to hear that your VT ablation was unsuccessful and that an ICD had to be implanted.  VT ablations can be difficult and really should be done at centers that have an EP or a group that specialize in VT mapping and ablation.  Now that you have an ICD, you have time to look around for centers that have the expertize in the event that you need to have that done.
Avatar universal
Luckily I was sent to a hospital that specialized in this entire condition. From the looks of the cardiac center, they do a dozen various procedures a day such as mine.

It was at least reassuring to know that the doctors literally do these procedures everyday.
Have an Answer?
Top Arrhythmias Answerers
1807132 tn?1318743597
Chicago, IL
1423357 tn?1511085442
Central, MA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Are there grounds to recommend coffee consumption? Recent studies perk interest.
Salt in food can hurt your heart.
Get answers to your top questions about this common — but scary — symptom
How to know when chest pain may be a sign of something else
For people with Obsessive-Compulsive Disorder (OCD), the COVID-19 pandemic can be particularly challenging.
A list of national and international resources and hotlines to help connect you to needed health and medical services.